Log in
Fibromyalgia Action UK
41,420 members53,530 posts

Pain, tired, want all to stop

Pain, tired, want all to stop

This is me I take tramadol, flexeril. Duloxetine, lyrica none really even take the edge off. Was diagnosed almost 3 years ago. Have osteoarthritis, diabetic neuropathy, among other health issues.

34 Replies
oldestnewest

hi-it sucks. it really does. i have found a couple things that help somewhat-acupuncture helps if go often enough, i take strong narcotics (fentanyl patch). it helps more than probably anything else but need to be under care of pain dr. so know what meds you are on. oddly enough-those large heating pads help. my problem - i had it on all the time so landed up with my back being black,. who cares about a black back-not me but i scratched it which made one big mess including blisters so now can only use the heating pad with care. hope some of this might help...

3 likes
Reply

Hi, I'm LD31, have you tried Buprenorphine, 400 mcgs with gabapentin 300 mg tablets but take 600mg 3, times a day, and then see you're Dr to see if you can increase the dosage a bit, that might help, all the best, good luck..

Reply

Hi FibroStartle1

I am so genuinely sorry to read of your suffering and struggling my friend, and I want to sincerely wish you all the best of luck and please take care of yourself my friend. It may be helpful to talk to your doctor about how you are feeling as if your medications do not help you then maybe they can be amended for some others?

All my hopes and dreams for you

Ken

5 likes
Reply

Fibrostartle1, I take Cymbalta and Hydrocodone for my Fibromyalgia pain. Hydro is only way I function, only reason I can get out of bed .

1 like
Reply

Hi Redhots7 is that Dyhydracodine ? I take those too and like you they keep me mobile😃

Reply

Mydexter, NO, I take Hydrocodone/Acetaminophen (10-325). It is a generic for Norco 10-325.

1 like
Reply

same here hydrocodone/acetaminophen 10/325 with gabapentin 800mg/4X daily and flexeril 5's it's the only way I can get anything done and most days that is a very short list.

1 like
Reply

Hi fibrostartle

I am so sorry this is happening to you my friend.

I strongly agree with The Author the way your feeling in yourself and the pain relief needs looking at by your GP.

Different medications often help different people.

Sending hugs and blessings.

Xxx

1 like
Reply

I feel the same have got appointment with rheumatologist in August so hope that may help. Maybe ask your gp to refer you. Good luck x

Reply

Sorry to hear you are suffering, Hope you are getting all the help you need? xxxx Also do you understand what the meds are which you are taking, perhaps you doctor could go through them with you.

Reply

Sorry big hugs.

Reply

I'm with You, I'm on gaberpentin which is a life saver, just takes the edge off the aching and the stabbing pains. I also have codine but that doesn't touch the sides any more.

But when it's 2 in the morning and everything hurts try to think of something Good, partner, children, grandchildren, spring flowers, whatever makes you smile, then pick it up and start fighting again. 😉😉

4 likes
Reply

I love your answer lizard57 I take the highest dosage allowed of gabapentin and after 10 years it's not working as good as it used to. But it does still allow me to walk....so I will keep using it.

My Dr. refuses to prescribe Lyrica to any of his patients. The side effects are too risky and drastic.

Cyclobenzaprine [Flexeril] helps with the herky-jerky hands and feet. Spasms in ribs and back.

:)

1 like
Reply

Hi, I like your happy and positive feelings, about dealing with pain, sometimes it helps to think like that, but don't suffer in pain, you need some sort of pain relief, all the best..

Reply

I urge you to talk about discontinuing the tramadol.

It's heroin type drug, very addictive with nasty side effects. And one gets used to the doses so quickly that it doesn't "work" anymore. I had to take it when I had a stroke and felt so much better once I came off it.

And the best thing I ever did for my pain was to give up diet coke ( addictive) and all things with artificial sweeteners in. Worth a go for a few weeks ?

4 likes
Reply

I totally agree with you about diet drinks in fact anything that says sugarfree is usually replaced with something called aspartame. This chemical is known as a neurotoxin poisons the brain. It affects our central nervous system. I drank so much of Diet Coke in the early 90's and onwards basically as I am a diabetic and it made a nice change from water, and didn't affect my sugar levels. I wonder if this had anything to do with my getting Fibro years later? Many Drs agree Aspartame is a slow killer of your brain cells which don't grow back. I'm shocked it's not banned.

2 likes
Reply

Correct. I had to wean myself off, and eventually took to buying cans of fizzy water.

Apparently diet coke and aspartame can turn to formaldehyde in the body. Who knee ?

I'd rather have full on sugar in that case !!

3 likes
Reply

I have read that too, who wants a perfectly preserved body when their insides are being killed off, while still alive? I think ALL diet and sugar free foods should have a warning on them re aspartame. X

2 likes
Reply

Hi, I totally agree with you tramadol didn't agree with me either. I'm now on the right meds, for my condition, its defanatley try different meds to get the one that works for you, get your Dr, working for his money and your, happiness. Good luck. Ld31..

Reply

It is horrible when nothing seems to help with the pain. It can make you anxious, frustrated, tired and grumpy, so many of us can relate to that.

As others have said, a trip to your doctor to have an assessment about your medications could be a wise thing. If they are not working, why continue taking them? Of course weaning off of these types of drugs can bring their own problems so must be done slowly and with your doctor's guidance and support.

Have you tried gentle swimming? I expect you have several sessions in your public pool which are for disabled and seniors like we do in the UK. It is worth considering as all participants have their fair share of lumps, bumps and operation scars and in my experience nobody takes any notice of that, plus you don't have teenagers jumping in and splashing! Even if you don't swim, doing gentle exercises can relieve strains and pains.

Please do keep in touch, we are here to help you.

Kay

3 likes
Reply

You may be able to get some fentanyl patches from your GP as they are good and I have mine from my GP good luck Jacqui

Reply

Hi FS - Yeah - It sucks.. I have the same issue.. Two Tramadol in 40 minutes ago and still nothing. I just am not sure what else I am willing to do. So, not much help here, except that you have company... Hope you are feeling better soon

Reply

No point taking the tramadol then ?? It's a highy addictive opiate that shouldn't be taken for long periods. Discuss maybe coming off them ....I was so much better without

Reply

Actually they worked pretty well until recently, but with FM thrown into the mix and flaring, it's hard. I've used them for along time, and came off of them too without too much trouble. It depends on your dose. I don't usually take more than 3 a day - 150 mg a day...

Reply

That's the thing I'm afraid....they stop working at the prescribed dose, so you feel like you need more. Circular problem.

Personally I wouldn't take them.

And not worth taking them if they are not working, surely (given all of the bad side effects and addictive nature ?)

Reply

I guess for me, part of the issue is that I am highly allergic to Tylenol, and there is very little on the market that is stronger than Tramadol without Tylenol (they cut all of the stronger drugs with it), so that leaves me aspirin, NSAIDs, and Demerol. I don't want to get hooked on Demerol so I take it only when I really need it. I am really sensitive to NSAIDs (bloody diarrhea after about three days) so that leaves me Tramadol, aspirin, and Demerol.

Now that I think of it, that is probably the reason behind taking the Tramadol - not much other choice... Shoot... Sorry, didn't think of that when I answered this...

And actually, I don't get any of the side effects like I guess others do..

1 like
Reply

Yep, I'm allergic to codeine and morphine too.

But still wouldn't want to use tramadol.

Have you tried some of the other things suggested that are non pharmacological ? Diet ? Swimming ? Meditation?

Reply

Almost all of them. I just ordered some Gentle Yoga DVDs and will start those next week. Good luck with where ever you land there!

Reply

Hi Moo - Ouch - that is a lot to be allergic too. Yep - I've done all of those things and am still doing most.. =)

Reply

Hi, Doe's anyone know the best meds to take for severe insomnia, I've tried all sorts, zopiclone, temazapam diazapam herbal stuff, meditation, acupuncture, nothing works, any ideas, would appreciate it. LD31. Thanks.

Reply

CareylUSA, Asprin is the worst thing you can take on regular basis . It is probably the aspirin that is causing bloody diarrhea , your doc has told you to take Asprin ? Be Careful!

Reply

Hi Redhots - I really don't take aspirin much, unless there is no other choice - NSAIDs - Like Aleve were recommended to my by my doc - Thanks so much for looking out for me...

Reply

Sorry about that :(

Nerve pain is one of the worst.

Reply

Its good to know that their are people,Genuine people on here that do care.That means a lot.Kind of comfort.

1 like
Reply

You may also like...